Alert archive / California / Beach Hazards Statements in 2026
Beach Hazards Statement 2, NWS Eureka, CA
NWS Eureka, CA issued this beach hazards statement at Jan 9, 2026, 10:34 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Jan 11, 2026, 10:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2026, 10:34 AM PST (18:34 UTC)
- In effect from
- Jan 11, 2026, 10:00 AM PST
- Expired
- Jan 12, 2026, 4:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 6.6 hours before the alert went out and 349 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WHUS46 KEKA 091834 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1034 AM PST Fri Jan 9 2026 CAZ101-103-104-109-111815- /O.NEW.KEKA.BH.S.0002.260111T1800Z-260113T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1034 AM PST Fri Jan 9 2026 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...From Sunday morning through Monday afternoon. * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
4 follow-up statements
678 WHUS46 KEKA 111758 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 958 AM PST Sun Jan 11 2026 CAZ101-103-104-109-120200- /O.CON.KEKA.BH.S.0002.260111T1800Z-260113T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 958 AM PST Sun Jan 11 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
255 WHUS46 KEKA 112244 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 244 PM PST Sun Jan 11 2026 CAZ101-103-104-109-120645- /O.CON.KEKA.BH.S.0002.000000T0000Z-260113T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 244 PM PST Sun Jan 11 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
984 WHUS46 KEKA 120638 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 1038 PM PST Sun Jan 11 2026 CAZ101-103-104-109-130000- /O.CON.KEKA.BH.S.0002.000000T0000Z-260113T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 1038 PM PST Sun Jan 11 2026 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... * WHAT...Increased threat of sneaker waves expected. * WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern Humboldt and Mendocino Coast Counties. * WHEN...Through Monday afternoon. . * IMPACTS...Large, unexpected waves can sweep across the beach without warning, sweeping people into the sea from rocks, jetties, and beaches. These sneaker waves can also move large objects such as logs, crushing anyone caught underneath. PRECAUTIONARY/PREPAREDNESS ACTIONS... Don't be fooled by an ocean that looks calm. There can be 30 minutes of small waves before a sneaker wave strikes. Avoid rocks and jetties. Avoid steep beaches. Stay much farther back from the water and never turn your back on the ocean. && $$
682 WHUS46 KEKA 122358 CFWEKA Coastal Hazard Message National Weather Service Eureka CA 358 PM PST Mon Jan 12 2026 CAZ101-103-104-109-130100- /O.EXP.KEKA.BH.S.0002.000000T0000Z-260113T0000Z/ Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 358 PM PST Mon Jan 12 2026 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PST THIS AFTERNOON... A slight risk for sneaker waves will remain through this evening as the swell energy slowly subsides. Stay much farther back from the ocean and avoid steep beaches and jetties. Remember, never turn your back on the ocean!. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 9, 12:42 AM PST, 9 hours 52 minutes earlier.
Area forecast discussion, Jan 9, 12:42 AM PST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1242 AM PST Fri Jan 9 2026
.SYNOPSIS...Colder than average conditions will persist through
Friday morning. Otherwise, conditions will generally remain calm
while slowly drying and warming into early/mid next week.
&&
.DISCUSSION...Thin, high clouds will stream over the area into the
weekend with cooler and drier air encompassing Northwest
California. Winds have generally shifted offshore early Friday
morning which will promote further cooling and drying conditions,
even along the coast. There is a high chance for temperatures in
the low 30s around the Humboldt Bay area and north to just south
of Klamath early Friday morning. The boundary between colder
interior air and slightly warmer marine air will be very steep
along the northern Humboldt Coast. This means that low
temperatures at locations west of this boundary could be in the
upper 30s to low 40s, while locations only a mile or so further
east around the northern Humboldt Coast could reach the low 30s.
Many interior valleys are expected to hit low temperatures solidly
in the mid 20s.
Otherwise, weak ridging will slowly build into the region this
weekend and into early next week. Gradual warming will occur by
late this weekend and build into mid next week. A very weak upper
level wave around Sunday could produce midlevel clouds and very
light coastal drizzle, but otherwise skies will be mostly clear.
Southeast winds will most likely inhibit any strong marine layer
formation. Above average temperatures are forecast by Tuesday with
some daytime interior highs in the low 70s by early next week. In
contrast to the last couple of weeks, there is very little chance
of rain with less than 10% of ensemble members indicating any
chance for wetting rain late in the week. /JLW & JHW
&&
.AVIATION...Offshore flow will keep ceilings clear for all
terminals. Light winds and VFR expected across the interior and
North Coast for Friday. A very slight chance of stratus/fog
developing in inland valleys, yet high clouds above will trap heat,
decreasing this possibility below 30%.
&&
.MARINE...A large long period swell has filled in and peaked
Thursday morning around 22 ft at 17 seconds. This swell will
continue to subside over the coming days, but combined seas are
likely to remain above 10 ft through this afternoon. A small craft
Advisory has been hoisted to highlight these marine hazards. Winds
have started to ease tonight due to a weak pressure gradient, and
turn southerly ahead of a trough passing to the north of the area.
Winds are likely to be fairly light, through gusts could reach up to
15-20 kts possible by Saturday in the northern waters. A westerly
swell will fill in Saturday, though combined seas are likely to
remain below 10 ft. Another, larger westerly swell at around 12 ft
at 17 seconds fills in Sunday, returning elevated seas. Winds turn
northerly but remain fairly light early next week. JB/DS
&&
.BEACH HAZARDS...On Sunday, a long period westerly swell
originating from a low near the Aleutian Islands fills in at around
7 ft at 20 seconds and peaks around 12 ft at 17 seconds. Should this
swell fill in forecasted, there will be an increased moderate
sneaker wave risk for the area on Sunday and into early Monday. Stay
much farther back from the ocean and avoid steep beaches and
jetties. Remember, never turn your back on the ocean! JB
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Cold Weather Advisory until 9 AM PST this morning for
CAZ103-113-115.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PST this afternoon for
PZZ450-470.
Small Craft Advisory until 8 PM PST this evening for PZZ455-
475.
&&
NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 9:44 PM PST | Small Craft Advisory | EKA | 24 hr |
Nearby
Beach Hazards Statements in California, 2026Every beach hazards statement in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.